MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 7; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 7; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a knee revision surgery four years, six months post implantation due to an oversized femoral component.Also noted was subsidence and insufficiency on the lateral side under the tibial plate from the initial surgery with overhang noted in the primary tibial component and cyst under the lateral side of the tibial component.The patient complained of lateral and anterior knee pain.Attempts have been made and no additional information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted additional associated products: 00595001705 cr flex pre-fem sz g lt minus, lot#: 63955319.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11.H6-component code- suggested code: mechanical (g04) - femur.X-rays were provided and reviewed by a health care professional.They state that the left knee demonstrates a total knee arthroplasty without a patellar component.There is no significant radiolucency along the femoral or tibial components, which do not appear loose.However, there is a valgus alignment of the knee with possible subsidence of the lateral tibial component.Additionally, moderate joint effusion and distal quadriceps enthesopathic changes are noted.The femoral component does not appear oversized, and no definitive evidence of tibial loosening was identified.Operative notes provided and reviewed state that the patient underwent a left total knee arthroplasty and was revised on 4 years, 6 months later, due to complications.These included an oversized femoral component, tibial loosening, subsidence and insufficiency on the lateral side of the tibial plate, overhang of the primary tibial component, and the presence of a cyst under the lateral side of the tibial component.The patient reported lateral and anterior knee pain, and the event was deemed a serious injury, necessitating surgical intervention.X-rays confirmed subsidence of tib tray.Operative notes confirmed loosening of tib tray.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 7
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20453496
Report Number0002648920-2024-00321
Device Sequence Number15205639
Product Code JWH
UDI-Device Identifier00889024217621
UDI-Public(01)00889024217621(17)280930(10)64175619
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598005701
Device Lot Number64175619
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight97 KG